Alert archive / Wyoming / High Wind Warnings in 2011

High Wind Warning 20, NWS Riverton, WY

November 3, 2011Fremont County, Natrona County, Sweetwater County, Wyoming

NWS Riverton, WY issued this high wind warning at Nov 3, 2011, 9:38 AM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 3, 2011, 9:38 AM MDT (15:38 UTC)
Expired
Nov 3, 2011, 8:38 PM MDT
In force
11 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 15:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 3.6 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2011-11-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2011-11-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2243 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
182 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

974 
WWUS75 KRIW 031538
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
938 AM MDT THU NOV 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE
HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN MOUNTAINS
AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM MDT.

WYZ019-020-040300-
/O.NEW.KRIW.HW.W.0020.111103T1538Z-111104T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
938 AM MDT THU NOV 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE TODAY AND THIS
  EVENING UNTIL 9 PM MDT.

* WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN
THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF
VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING
EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO
DELAY TRAVEL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$
3 follow-up statements
990 
WWUS75 KRIW 031820
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1220 PM MDT THU NOV 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING THEN
HIGH WINDS ARE EXPECTED TO RETURN FOR FRIDAY...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE
HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM
MDT. AS A LOW PRESSURE TROUGH APPROACHES FROM THE WEST...THE WINDS
ALOFT WILL INCREASE SUPPORTING A STRONG SURFACE PRESSURE GRADIENT 
ACROSS EASTERN SWEETWATER...SOUTHERN FREMONT AND SOUTHERN NATRONA 
COUNTIES ON FRIDAY. 
 

WYZ019-020-040300-
/O.NEW.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
/O.CON.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1220 PM MDT THU NOV 3 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT
THIS EVENING. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE TODAY AND THIS
  EVENING UNTIL 9 PM MDT. AFTER A LULL IN THE WINDS OVER NIGHT...
  HIGH WINDS MAY RETURN FRIDAY MORNING AND COULD CONTINUE THROUGH
  FRIDAY AFTERNOON.

* WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES.  THE WINDS
  ARE EXPECTED TO DECREASE OVER NIGHT AND RETURN IN THE MORNING. 

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN
THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF
VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING
EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED
TO DELAY TRAVEL.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-040300-
/O.NEW.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
1220 PM MDT THU NOV 3 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE MORNING
  ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND
  WAMSUTTER ALONG INTERSTATE 80.

* WIND...35 TO 45 MPH WINDS MAY GUST TO 65 MPH AT TIMES.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
949 
WWUS75 KRIW 032001
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT THU NOV 3 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING THEN
HIGH WINDS ARE EXPECTED TO RETURN FOR FRIDAY...

.A STRONG PRESSURE GRADIENT ACROSS CENTRAL WYOMING WILL PRODUCE
HIGH WINDS ACROSS NATRONA COUNTY AS WELL AS THE THE GREEN
MOUNTAINS AND RATTLESNAKE RANGE TODAY AND THIS EVENING UNTIL 9 PM
MDT. AS A LOW PRESSURE TROUGH APPROACHES FROM THE WEST...THE
WINDS ALOFT WILL INCREASE SUPPORTING A STRONG SURFACE PRESSURE
GRADIENT ACROSS EASTERN SWEETWATER...SOUTHERN FREMONT AND
SOUTHERN NATRONA COUNTIES ON FRIDAY.

WYZ019-020-040315-
/O.CON.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/
/O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
201 PM MDT THU NOV 3 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS WILL CONTINUE THIS EVENING
  UNTIL 9 PM MDT. AFTER A LULL IN THE WINDS OVER NIGHT... HIGH
  WINDS MAY RETURN FRIDAY MORNING AND COULD CONTINUE THROUGH
  FRIDAY AFTERNOON.

* WIND...35 TO 45 MPH WINDS WILL GUST TO 65 MPH AT TIMES. THE 
  WINDS ARE EXPECTED TO DECREASE OVER NIGHT AND RETURN IN THE 
  MORNING. 

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-040315-
/O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
201 PM MDT THU NOV 3 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP IN THE MORNING 
  ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND 
  WAMSUTTER ALONG INTERSTATE 80. 

* WIND...35 TO 45 MPH WINDS MAY GUST TO 65 MPH AT TIMES.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

C.BAKER
048 
WWUS75 KRIW 040238
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
838 PM MDT THU NOV 3 2011

...HIGH WINDS ARE EXPECTED TO RETURN ON FRIDAY...

.COOLER TEMPERATURES HAVE RESULTED IN A MORE RELAXED SURFACE
PRESSURE GRADIENT AND A CORRESPONDING DECREASE IN WIND THIS
EVENING BETWEEN THE SNOW-COVERED SOUTHERN PORTION OF WYOMING AND
THE MOSTLY BARE GROUND ACROSS THE NORTH. DIFFERENTIAL HEATING
COMBINED WITH AN INCREASE IN WINDS ALOFT WILL RESULT IN WINDS
STRENGTHENING AND LIKELY REACHING HIGH WIND THRESHOLDS SHORTLY
AFTER SUNRISE ON FRIDAY. THESE WINDS ARE THEN EXPECTED TO
DIMINISH SHORTLY AFTER SUNSET FRIDAY.

WYZ019-020-041200-
/O.CAN.KRIW.HW.W.0020.000000T0000Z-111104T0300Z/
/O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
838 PM MDT THU NOV 3 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM
MDT FRIDAY THROUGH FRIDAY AFTERNOON.

* SUMMARY AND TIMING...AFTER A LULL IN THE WINDS OVERNIGHT... HIGH
  WINDS MAY RETURN FRIDAY MORNING AND CONTINUE THROUGH FRIDAY
  AFTERNOON.

* WIND...35 TO 45 MPH WINDS WITH GUST TO NEAR 60 MPH ARE POSSIBLE
  FRIDAY.

* IMPACTS...STRONG CROSS WINDS MAY MAKE TRAVEL DIFFICULT FOR
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. 

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

WYZ030-041200-
/O.CON.KRIW.HW.A.0015.111104T1200Z-111105T0000Z/
EAST SWEETWATER COUNTY-
INCLUDING THE CITY OF...WAMSUTTER
838 PM MDT THU NOV 3 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 AM MDT FRIDAY THROUGH
FRIDAY AFTERNOON. 

* SUMMARY AND TIMING...HIGH WINDS MAY DEVELOP FRIDAY MORNING 
  ACROSS EASTERN SWEETWATER COUNTY BETWEEN POINT OF ROCKS AND 
  WAMSUTTER ALONG INTERSTATE 80. 

* WIND...35 TO 45 MPH WINDS MAY GUST TO 60 MPH AT TIMES.

* IMPACTS...STRONG CROSS WINDS WILL MAKE TRAVEL DIFFICULT FOR 
  LIGHT WEIGHT AND HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA.

THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF
TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET
AT WYOROAD.INFO.

&&

$$

AEM

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Nov 3, 2:37 AM MDT, 7 hours 1 minute earlier.

Area forecast discussion, Nov 3, 2:37 AM MDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
237 AM MDT THU NOV 3 2011

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT

MOSTLY CLEAR SKIES NOTED ACROSS THE AREA...WITH A FEW MID TO HIGH
LEVEL CLOUDS SPILLING OVER THE RIDGE OF HIGH PRESSURE AND INTO
WESTERN WYOMING. CLEAR SKIES EXPECTED ACROSS PORTIONS OF THE CWA
THIS MORNING...AND SOME RESIDUAL MOISTURE FROM MELTING SNOW MAY BE
ENOUGH TO INITIATE AREAS OF FREEZING OR ICE FOG...ESPECIALLY ACROSS
FREMONT AND SWEETWATER COUNTIES. GUSTY WIND REMAINS OVER THE WIND
CORRIDOR AROUND CASPER THIS MORNING...WHICH WILL RESULT IN SOME
BLOWING SNOW. ANY FOG DEVELOPMENT WILL DISSIPATE DURING THE MID TO
LATE MORNING HOURS TODAY.

THE AXIS OF THE RIDGE OF HIGH PRESSURE WILL SLIDE THROUGH THE CWA
TODAY. THIS WILL ALLOW SOUTH TO SOUTHWEST FLOW TO BECOME MORE
WIDESPREAD OVER THE AREA...RESULTING IN GUSTY WIND OVER THE WIND
CORRIDOR THROUGH MOST OF THE DAY. DRY CONDITIONS WILL CONTINUE
THROUGH THE OVERNIGHT HOURS. A WAVE OF LOW PRESSURE WILL MOVE
TOWARDS WESTERN WYOMING EARLY FRIDAY. THIS SYSTEM WILL INCREASE THE
PRESSURE GRADIENT OVER THE AREA BY FRIDAY AFTERNOON...WITH INCREASED
WIND EXPECTED. SHOWER ACTIVITY ASSOCIATED WITH THE WAVE OF LOW
PRESSURE WILL BEGIN TO MOVE INTO WESTERN WYOMING FRIDAY AFTERNOON.

MODELS CONTINUE TO DEBATE THE TRACK AND TIMING OF THIS SYSTEM. THE
NAM DEMONSTRATES THIS SYSTEM SPLITTING...WITH A CHUNK OF THE ENERGY
REMAINING OVER WESTERN AND NORTHERN WYOMING...WHILE ANOTHER CHUNK
DIVES FURTHER SOUTH. THE MORE SOUTHERLY CHUNK IS THEN EXPECTED TO
QUICKLY LIFT THROUGH EASTERN WYOMING AND INTO SOUTH DAKOTA. THE
SPEED OF THIS SYSTEM IS TOO GREAT TO AID IN THE DEVELOPMENT OF MUCH
UPSLOPE PRECIPITATION AS WAS PREVIOUSLY EXPRESSED IN MODEL RUNS.

THE GFS IS THE MORE ACCEPTED SOLUTION BASED ON NATIONAL CENTERS.
THIS SOLUTION KEEPS THE WAVE TOGETHER...THOUGH SLOWS DOWN ITS
PROGRESSION AND DIGS THE ENERGY A BIT FURTHER SOUTH. THE GFS THEN
DOES NOT HAVE MUCH ACTIVITY OCCURRING EAST OF THE CONTINENTAL DIVIDE
UNTIL SATURDAY MORNING...WITH THE SYSTEM THEN MOVING RELATIVELY
QUICKLY THROUGH THE REMAINDER OF THE AREA. FORECAST TRENDS MORE
TOWARDS GFS SINCE IT IS THE MORE ACCEPTED SOLUTION. HAVE DELAYED THE
HIGHER POPS...AND REMOVED SOME OF THE UPSLOPE SNOWFALL DEMONSTRATED
IN THE FORECAST SINCE THE GFS KEEPS THE SYSTEM AS A WAVE.
OVERALL...THE CURRENT FORECAST PACKAGE SLOWS THE ARRIVAL OF
PRECIPITATION AND DOES LESSEN THE INTENSITY A BIT.

WARMING TEMPERATURES ANTICIPATED THROUGH FRIDAY WITH THE AREA OF
HIGH PRESSURE. THEN THE APPROACHING WAVE WILL USHER COOLER
TEMPERATURES OVER THE AREA...WITH A SIGNIFICANT DECREASE IN DAYTIME
TEMPERATURES EXPECTED ON SATURDAY.

.LONG TERM...SUNDAY THROUGH THURSDAY

A BROAD TROUGH WILL BE IN PLACE OVER THE WESTERN CONUS AT THE
BEGINNING OF THE EXTENDED. A SIGNIFICANT TROUGH ON THE BACKSIDE OF
THIS TROUGH IS PROJECTED BY THE GLOBAL MODELS TO DIG INTO THE GREAT
BASIN DESERT/DESERT SOUTHWEST SUNDAY/SUNDAY NIGHT. THIS TROUGH IS
THEN EXPECTED TO PUSH EAST ACROSS THE CENTRAL/SOUTHERN ROCKIES
MONDAY/MONDAY NIGHT...EXITING INTO THE CENTRAL/SOUTHERN PLAINS ON
TUESDAY. THE TRACK OF THIS TROUGH WILL KEEP THE MAIN ENERGY WELL
SOUTH OF THE AREA...WITH ONLY ISOLATED TO PERHAPS LOCALLY SCATTERED
SNOW SHOWERS ACROSS THE FORECAST AREA SUNDAY AND MONDAY.

AS THE TROUGH PULLS INTO THE PLAINS TUESDAY...GLOBAL MODELS HAVE
BEEN STRUGGLING ON WHETHER THE AREA WOULD BE INFLUENCED BY
RIDGING OR BE MORE INFLUENCED BY THE NORTHERN STREAM
WEST/NORTHWEST FLOW. THE TREND OVER THE PAST 24 HOURS IS TO BRING
MORE RIDGING INTO THE AREA TUESDAY AND WEDNESDAY...BUT HAVING A
SHORTWAVE TROUGH IN THE NORTHERN STREAM BREAK DOWN THIS RIDGE IN
THE WEDNESDAY NIGHT/THURSDAY TIME FRAME. LOOKS LIKE MOST OF THE
ENERGY WITH THIS SYSTEM WEDNESDAY NIGHT/THURSDAY WILL REMAIN NORTH
OF THE AREA.

BELOW AVERAGE TEMPERATURES ARE EXPECTED SUNDAY AND MONDAY...WITH A
WARMING TREND COMMENCING TUESDAY AND WEDNESDAY...WITH ANOTHER COLD
FRONT EXPECTED THURSDAY.

&&

.AVIATION.../12Z ISSUANCE/
AN UPPER RIDGE OF HIGH PRESSURE WILL SHIFT EAST INTO THE HIGH PLAINS
TODAY WITH AN INCREASING SOUTHWEST FLOW ALOFT...AND AN INTENSIFYING
LEE SIDE SURFACE TROUGH.  VFR CONDITIONS WILL PREVAIL WITH
SKC-SCT200-250 MSL TODAY AND TONIGHT.  SOUTH TO SOUTHWEST WIND WILL
INCREASE...ESPECIALLY ALONG KRKS-KCPR ROUTES TODAY WITH AREAS OF SW
WIND 25-35KT.  AREAS OF LLWS WILL DEVELOP ALONG THE LEE SLOPES OF
THE MOUNTAINS ALONG A VCNTY KLND-KCOD LINE THIS AFTERNOON AND
PERSIST ABOVE BASIN INVERSIONS THROUGH THE NIGHT.

&&

.FIRE WEATHER...

SOME FOG WILL BE PRESENT ACROSS CENTRAL AND SOUTHERN WYOMING THIS
MORNING...AND SHOULD LIFT BY THE MID TO LATE MORNING HOURS AS THE
INVERSIONS BREAK. HIGH PRESSURE WILL KEEP GENERALLY DRY CONDITIONS
OVER THE AREA THROUGH THIS EVENING...THOUGH THE AXIS OF THE RIDGE
MOVING THROUGH THE AREA TODAY WILL ALLOW INCREASED SOUTHWEST FLOW
OVER THE AREA. THIS WILL ESPECIALLY IMPACT THE WIND CORRIDOR BETWEEN
ROCK SPRINGS AND CASPER WITH INCREASED AFTERNOON WIND. WARMING
TEMPERATURES GENERALLY EXPECTED THROUGH FRIDAY MORNING UNDER THE
INFLUENCE OF THE HIGH PRESSURE. BY FRIDAY AFTERNOON...RAIN AND SNOW
WILL THEN BEGIN TO MOVE INTO WESTERN WYOMING AS A WAVE OF LOW
PRESSURE MOVES TOWARDS THE AREA. SHOWER ACTIVITY IS EXPECTED TO
IMPACT MUCH OF THE STATE ON SATURDAY...WITH MUCH COOLER TEMPERATURES
EXPECTED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRANHAM
LONG TERM...WM
AVIATION...AEM
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Nov 3, 5:00 AM MDT, 4 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT THU NOV 3 2011

WYZ001>020-022>030-041200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT THU NOV 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

WINDY SOUTH TO SOUTHWEST WIND...BETWEEN ROCK SPRINGS AND CASPER
WILL RESULT IN AREAS OF BLOWING SNOW AND REDUCED VISIBILITY. IN
ADDITION PATCHY FOG...COULD REDUCE VISIBILITY ACROSS PORTIONS OF
CENTRAL AND SOUTHWEST WYOMING THIS MORNING...ESPECIALLY NEAR ANY
BODIES OF WATER.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY NIGHT...LIGHT ACCUMULATIONS OF SNOW POSSIBLE ALONG AND
WEST OF THE DIVIDE AND SWEETWATER COUNTY.

SATURDAY...LIGHT ACCUMULATIONS OF SNOW POSSIBLE EAST OF THE
DIVIDE...MAINLY OVER JOHNSON AND NATRONA COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO SIGNIFICANT RESTRICTIONS TO VISIBILITY
THIS MORNING. THANK YOU.

TEAM RIVERTON

In the hours before

Special weather statement, Nov 3, 5:25 AM MDT, 4 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
525 AM MDT THU NOV 3 2011

WYZ019-020-022-031400-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
525 AM MDT THU NOV 3 2011

STRONG SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 40 MPH WILL OCCUR
TODAY. A FEW GUSTS BETWEEN 50 AND 60 MPH COULD ALSO OCCUR. THE
STRONG WIND WILL CREATE AREAS OF BLOWING SNOW IN RURAL AREAS...
ESPECIALLY ACROSS SOUTHEAST FREMONT COUNTY...FROM AROUND BEAVER RIM
TO MUDDY GAP. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL
RANGE FROM 5 TO 15 DEGREES.

WYZ007>009-031400-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
OWL CREEK AND BRIDGER MOUNTAINS-
525 AM MDT THU NOV 3 2011

AREAS OF STRONG SOUTH TO SOUTHWEST WIND...WILL CONTINUE THIS MORNING
ACROSS THE SOUTHERN BIGHORN MOUNTAINS. STRONG WINDS BETWEEN 30 AND
40 MPH...WITH A FEW GUSTS TO 60 MPH...WILL CREATE SOME BLOWING AND
DRIFTING OF SNOW. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL
RANGE BETWEEN 5 TO 15 DEGREES.

21
Special weather statement, Nov 3, 8:41 AM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
841 AM MDT THU NOV 3 2011

WYZ019-020-022-040000-
CASPER MOUNTAIN-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
841 AM MDT THU NOV 3 2011

STRONG SOUTH TO SOUTHWEST WINDS BETWEEN 20 AND 40 MPH WITH LOCAL
GUSTS BETWEEN 50 AND 60 MPH WILL OCCUR ACROSS THE AREA TODAY. THE
STRONG WIND WILL CREATE AREAS OF BLOWING SNOW IN RURAL AREAS...
ESPECIALLY ACROSS SOUTHEAST FREMONT COUNTY...FROM AROUND BEAVER RIM
TO MUDDY GAP. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL
RANGE FROM 5 TO 15 DEGREES.

THE WYOMING DEPARTMENT OF TRANSPORTATION ADVISES NO LIGHT TRAILER
TRAFFIC DUE TO WIND SPEEDS ABOVE 50 MPH ALONG HIGHWAY 287 BETWEEN
THE WY 28 JUNCTION AND MUDDY GAP. THESE WINDS MAY CAUSE LOSS OF
VEHICLE CONTROL OR A BLOW OVER TO HIGH PROFILE VEHICLES TRAVELING
EMPTY OR WITH A LIGHT LOAD. DRIVERS OF SUCH VEHICLES ARE ADVISED TO
DELAY TRAVEL.

WYZ007>009-040000-
BIGHORN MOUNTAINS SOUTHEAST-BIGHORN MOUNTAINS WEST-
OWL CREEK AND BRIDGER MOUNTAINS-
841 AM MDT THU NOV 3 2011

AREAS OF STRONG SOUTH TO SOUTHWEST WIND...WILL CONTINUE THIS MORNING
ACROSS THE SOUTHERN BIGHORN MOUNTAINS. STRONG WINDS BETWEEN 30 AND
40 MPH...WITH A FEW GUSTS TO 60 MPH...WILL CREATE SOME BLOWING AND
DRIFTING OF SNOW. IN ADDITION...WIND CHILL READINGS THIS MORNING WILL
RANGE BETWEEN 5 TO 15 DEGREES.

21

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 3, 12:20 PM MDTHigh Wind WatchRIWFremont, Natrona, Sweetwater20 hr

Nearby

High Wind Warnings in Wyoming, 2011Every high wind warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.